Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Had intercourse after taking ipill. Chances of pregnancy?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 466 Questions
hi.i am anupriya from kolkata.had one doubt ...i had i pill few days back and on the same day i had i have any chances to get pregnent.i had the pill at around 12 noon and had sex at around 1 in the night...kindly let me know the chances
Posted Sun, 22 Apr 2012 in Pregnancy
Answered by Dr. Mitaly 19 minutes later
Hi Anupriya,

Thanks for posting your query.

I-pill is an emergency contraceptive pill and provides protection against pregnancy only if taken within 72 hours of intercourse. It does not provide any protection for consecutive intercourse sessions performed after pill intake.

It is good that you have taken the tablet within suggested period. But, There are small chances of pregnancy especially if it was the ovulation or fertile period (9 to 16 days in a regular 28 to 30 day cycle) then risk is there. Emergency contraceptives lower the risk dramatically, but, does not exclude altogether.

Regular emergency pill intake can cause hormonal imbalance and altered cycles.

Hope this answers your query. I will be available for follow up if any.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor